Advertisement

Critical graph of a polynomial quadratic differential related to a Schrödinger equation with quartic potential

  • Mondher Chouikhi
  • Faouzi ThabetEmail author
Article

Abstract

In this paper, we study the weak asymptotic in the \(\mathbb {C}\)-plane of some wave functions resulting from the WKB-techniques applied to a Schrödinger equation with quartic oscillator and having some boundary condition. As a first step, we make transformations of our problem to obtain a Heun equation satisfied by the polynomial part of the WKB wave functions. Especially, we investigate the properties of the Cauchy transform of the root counting measure of re-scaled solutions of the Schrodinger equation, to obtain a quadratic algebraic equation of the form \({\mathcal {C}}^{2}(z) +r(z){\mathcal {C}}(z)+s(z)=0\), where rs are also polynomials. As a second step, we discuss the existence of solutions (in the form of Cauchy transform of a signed measure) of this algebraic equation. It remains to describe the critical graph of a related quadratic differential \(-p(z)dz^{2}\) where p(z) is a quartic polynomial. In particular, we discuss the existence (and their number) of finite critical trajectories of this quadratic differential.

Keywords

Quantum mechanics WKB-analysis Quadratic differentials Cauchy transform 

Mathematics Subject Classification

30C15 31A35 34E05 

Notes

Acknowledgements

Part of this work was carried out during a visit of F.T to the university of Stockholm, Sweden. We would like to thank Professor Boris Shapiro for many helpful discussions. The authors acknowledge the contribution of the anonymous referee whose careful reading of the manuscript helped to improve the presentation.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Atia, M.J., Martínez-Finkelshtein, A., Martínez-Gonzalez, P., Thabet, F.: Quadratic differentials and asymptotics of Laguerre polynomials with varying complex parameters. J. Math. Anal. Appl. 416, 52–80 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Atia, M.J., Thabet, F.: Quadratic differentials \({{\text{ A(z-a)(z-b)dz }}^2}{{/\text{(z-c) }}^2}\) and algebraic Cauchy transform. Czech. Math. J. 66(141), 351–363 (2016)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bender, C.M.: Introduction to PT-symmetric quantum theory. Contemp. Phys. 46(4), 277–292 (2005)CrossRefGoogle Scholar
  4. 4.
    Bender, C.M., Boettcher, S.: Quasi-exactly solvable quartic potential. J. Phys. A Math. Gen. 31, 273–277 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bender, C.M., Boettcher, S.: Real spectra in non-Hermitian hamiltonians having PT-symmetry. Phys. Rev. Lett. 80, 5243–5246 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bender, C.M., Weniger, E.J.: Numerical evideence that the perturbation expansion for a non-hermitian PT-symmetric hamitolian is Stieltjes. J. Math. Phys. 42, 2167–2183 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bergkvist, T., Rullgård, H.: On polynomial eigenfunctions for a class of differential operators. Math. Res. Lett. 9, 153–171 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bőgvad, R., Shapiro, B.: On motherbody measures and algebraic Cauchy transform. L’Enseignement Mathématique (2) 62, 117–142 (2016)CrossRefzbMATHGoogle Scholar
  9. 9.
    Chouikhi, M., Thabet, F.: On the existence of short trajectories of quadratic differentials related to generalized Jacobi polynomials with non-real varying parameters. J. Math. Anal. Appl. 443, 372–384 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Delabaere, E., Pham, F.: Eigenvalues of complex hamiltionians with PT-symmetry I, II. Phys. Lett. A 250, 25–32 (1998)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Dorey, P., Dunning, C., Tateo, R.: Spectral equivalences, Bethe Ansatz equations, and reality properties in PT-symmetric quantum mechanics. J. Phys. A 34, 5679–5704 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Dorey, P., Tateo, R.: On the relation between Stokes multipliers and T-Q systems of conformal field theory. Nucl. Phys. B 563, 573–602 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Eremenko, A., Gabrielov, A.: Quasi-exactly solvable quartic: elementary integrals and asymptotics. J. Phys. Math. Theor. 44, 312001 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Garnett, J.B.: Analytic Capacity and Measure, LNM, vol. 297. Springer, Berlin (1972)CrossRefzbMATHGoogle Scholar
  15. 15.
    Iwaki, K., Nakanishi, T.: Exact WKB-analysis and cluster algebras. J. Phys. A Math. Theor. 47(47), 474009 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Jenkins, J.A.: Univalent functions and conformal mapping, Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge, Heft 18. Reihe: Moderne Funktionentheorie. Springer, Berlin (1958)Google Scholar
  17. 17.
    Martínez-Finkelshtein, A., Martínez-González, P., Thabet, F.: Trajectories of quadratic differentials for Jacobi polynomials with complex parameters. Comput. Methods Funct. Theory 16, 347–364 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Pritsker, I.E.: How to find a measure from its potential. Comput. Methods Funct. Theory 8(2), 597–614 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Shapiro, B., Tater, T.: On spectral asymptotics of quasi-exactly solvable quartic and Yablonskii-Vorob’ev polynomials (2014). arXiv:1412.3026
  20. 20.
    Sibuya, Y.: Global Theory of a Second Order Linear Ordinary Differential Equation with a Polynomial Coefficient. North-Holland, Amsterdam (1975)zbMATHGoogle Scholar
  21. 21.
    Strebel, K.: Quadratic Differentials. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 5. Springer, Berlin (1984)Google Scholar
  22. 22.
    Thabet, F.: On the existence of finite critical trajectories in a family of quadratic differentials. Bull. Aust. Math. Soc. 94(1), 80–91 (2016).  https://doi.org/10.1017/S000497271600006X MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Voros, A.: The return of quartic oscillator. The complex WKB-method. Annales de l’I.H.P Physique théorique 39(3), 211–338 (1983)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Higher Institute of Applied Sciences and Technology of GabesUniversity of GabesGabesTunisia

Personalised recommendations